Hail, Stanton
- When
- July 4, 5:15 PM CST
- Where
- Stanton County, 9 mi S of Manter
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.390, -101.890
An isolated severe thunderstorm moved in from eastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe thunderstorm moved in from eastern Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 4, 2:26 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT SAT JUL 4 2015 ...UPDATED FOR LONG TERM... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 125 PM CDT SAT JUL 4 2015 A SHORTWAVE TROUGH MOVING INTO NEBRASKA WILL PUSH ACROSS NORTHERN KANSAS TONIGHT WITH THE BEST CHANCES FOR THUNDERSTORMS ACROSS THE I- 70 CORRIDOR WITH THE WAVE. 700MB TEMPS ARE FORECAST TO WARM TO AROUND 12 CELSIUS WHICH MAY INHIBIT AN MCS FROM DEVELOPING. TIMING OF THESE STORMS LOOK TO BE FROM 10 PM TO AROUND MIDNIGHT. OTHER ISOLATED THUNDERSTORMS COULD MOVE OUT OF FAR EASTERN COLORADO AND INTO FAR WESTERN KANSAS LATE THIS AFTERNOON AND EARLY EVENING. IF ANY STORMS DEVELOP, SOME COULD BE NEAR SEVERE LIMITS WITH QUARTER TO LARGER SIZE HAIL AND STRONG OUTFLOW WINDS. FOR TONIGHT EXPECT MOSTLY CLEAR SKIES, EXCEPT FOR INCREASING CLOUDS WITH STORMS IN THE HAYS AREA. A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE IN THE LEE OF THE ROCKIES WITH SOUTHEAST WINDS OF 12 TO 22 MPH. OVERNIGHT LOWS LOOKS TO BE MILD AND FROM 68 TO 71 DEGREES. FOR SUNDAY, AN UPPER RIDGE WILL MOVE INTO WESTERN KANSAS WITH WARMER TEMPERATURES AND LITTLE IF ANY CHANCE FOR STORMS. A TROUGH OF LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES WITH SOUTH WINDS INCREASING TO 20 TO 35 MPH IN THE AFTERNOON. AFTERNOON HIGHS COULD APPROACH THE CENTURY MARK NEAR 100 DEGREES WITH MOSTLY CLEAR SKIES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 323 PM CDT SAT JUL 4 2015 A NORTHERN PLAINS SHORTWAVE TROUGH WILL MOVE ACROSS THE DAKOTAS AND CENTRAL PLAINS ON MONDAY PUSHING A STRONG COLD FRONT ACROSS NEBRASKA AND WESTERN KANSAS BY MONDAY EVENING. MODELS IN AGREEMENT WITH HIGH CHANCES OF RAINFALL AND AMOUNTS FROM 1/4 TO 3/4 OF AN INCH POSSIBLE WITH THE FRONT. THE HIGHEST AMOUNTS WILL BE IN PARTS OF SOUTH CENTRAL KANSAS. HIGHS WILL RANGE FROM AROUND 80 AT GARDEN CITY TO NEAR 90 AT MEDICINE LODGE. WINDS WILL SWITCH FROM THE SOUTH AROUND 20 MPH TO THE NORTH AT 20 TO 30 MPH WITH THE FRONT. THE STRONGEST WIND SHEAR WILL BE NORTH OF THE REGION, SO SEVERE POTENTIAL DOES NOT LOOK ALL THAT GREAT. SOME LINGERING SHOWERS AND STORMS WILL PUSH OUT OF WESTERN KANSAS ON TUESDAY MORNING. HIGHS WILL BE COOL ON TUESDAY, AND ONLY AROUND 80 WITH HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS. FOR THE PERIOD WEDNESDAY INTO NEXT SATURDAY, A WARMING TREND IS FORECAST WITH HIGHS WARMING FROM THE LOW TO MID 80S AND INTO THE MID TO UPPER 90S BY SATURDAY. THE BEST CHANCES FOR MORE STORMS WILL BE ON THURSDAY INTO FRIDAY AS ABUNDANT MOISTURE RETURNS AHEAD OF SOME SHORTWAVES IN SOUTHERN BRANCH UPPER FLOW. OVERNIGHT LOWS WILL BE GENERALLY IN THE UPPER 60S TO LOWER 70S. THE COOLEST WILL BE ON TUESDAY AND WEDNESDAY MORNINGS FROM 58 TO 62 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1219 PM CDT SAT JUL 4 2015 VFR CONDITIONS ARE EXPECTED INTO SUNDAY. A SURFACE TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKIES WILL CONTINUE INTO TONIGHT THEN DEEPEN ON SUNDAY. WINDS WILL BE SOUTHEASTERLY 12-18KT INTO TONIGHT, THEN INCREASE AFTER 15Z TO 15-25KT. CONVECTION LOOKS TO HOLD OFF INTO TONIGHT AS NVA SPREADS ACROSS WESTERN KANSAS THIS AFTERNOON. NEW MODELS SHOWING LITTLE IF ANY RAINFALL EXCEPT FAR SOUTHWESTERN KANSAS. THERE IS ALSO A SMALL POSSIBILITY OF AN ELEVATED STORM NEAR HAYS TOWARDS MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 98 71 85 / 10 10 30 70 GCK 69 98 71 82 / 10 10 30 60 EHA 70 98 69 81 / 20 10 30 40 LBL 70 97 72 83 / 10 10 20 70 HYS 69 99 72 82 / 20 20 40 60 P28 71 97 74 89 / 20 20 10 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...KRUSE AVIATION...KRUSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT SAT JUL 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-052100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE FROM NEAR SYRACUSE TO ELKHART LATE THIS AFTERNOON INTO EARLY EVENING. MORE THUNDERSTORMS COULD DEVELOP ALONG THE I-70 CORRIDOR AFTER 10 PM AND MOVE ACROSS THE HAYS TO PRATT AND MEDICINE LODGE AREAS AFTER MIDNIGHT. SOME OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH HAIL TO AROUND QUARTER SIZE AND LARGER, AND STRONG WINDS OF 60 TO 70 MPH. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...A GOOD CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY WITH A COLD FRONT. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THURSDAY INTO FRIDAY. MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS WEATHER RISK... SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. MONDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATER TODAY OR TONIGHT FOR PARTS OF FAR WESTERN KANSAS AND PARTS OF SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 422 PM CDT SAT JUL 4 2015 KSZ074-084-042200- MORTON KS-STANTON KS- 422 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 500 PM CDT... AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANTER...MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND THE SAUNDERS ELEVATOR. LAT...LON 3759 10204 3763 10156 3728 10157 3728 10204 TIME...MOT...LOC 2122Z 087DEG 6KT 3747 10182 FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 504 PM CDT SAT JUL 4 2015 KSZ074-084-042245- MORTON KS-STANTON KS- 504 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A NEARLY STATIONARY STRONG THUNDERSTORM 6 MILES SOUTH OF JOHNSON CITY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR. LAT...LON 3759 10204 3763 10156 3722 10158 3724 10204 TIME...MOT...LOC 2203Z 172DEG 21KT 3747 10176 FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 554 PM CDT SAT JUL 4 2015 KSZ074-084-042345- MORTON KS-STANTON KS- 554 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 645 PM CDT... AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANTER...MOVING NORTHWEST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND RICHFIELD. LAT...LON 3756 10202 3757 10162 3722 10164 3724 10204 TIME...MOT...LOC 2253Z 125DEG 4KT 3746 10184 FINCH
The Dodge City radar (KDDC), 174 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597500, 597501.